MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386815
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).Initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology was damaged and still operable.There was also blood exposure.The following information was provided by the initial reporter: "the blood-control system of some devices did not work causing the exit of the blood that has smeared the operator exposing him to biological risk.Many times the connection with the cone connector has been made very difficult due to the excessive force to be applied for the secure connection.In a few cases the activation of the safety system caused the twisting of the catheter cannula.In some cases the instaflash system did not work properly making it difficult to access the patient's vein".
 
Additional Manufacturer Narrative
H.6.Investigation: thirty samples were received by our quality team for evaluation.These samples were subjected to visual inspection, the catheter leak test, the blood escape time test, and the time visualize flashback test.All samples passed these tests and no abnormalities were observed on the returned samples.Therefore, the investigation was not able to confirm what the customer experienced.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology was damaged and still operable.There was also blood exposure.The following information was provided by the initial reporter: "- the blood-control system of some devices did not work causing the exit of the blood that has smeared the operator exposing him to biological risk; - many times the connection with the cone connector has been made very difficult due to the excessive force to be applied for the secure connection; - in a few cases the activation of the safety system caused the twisting of the catheter cannula; - in some cases the instaflash system did not work properly making it difficult to access the patient's vein".

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10365257
Report Number8041187-2020-00455
Device Sequence Number11476653
Product Code FOZ
UDI-Device Identifier00382903868155
UDI-Public00382903868155
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386815
Device Catalogue Number386815
Device Lot Number8269110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;